MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
A female patient of unknown age underwent a procedure for coil embolization in the renal artery.The device was advanced from the left common femoral artery to the renal artery.When attempting to perform the embolization, blood leaked from the tuohy-borst valve since the valve could not be closed after the user tightened the tuohy-borst valve.The device was replaced with another device to complete the procedure successfully.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends, quality control, and visual inspection / functional testing of the returned device were conducted during the investigation.One used tuohy-borst valve was returned for investigation.After flushing the device, a leak test was performed by occluding the proximal end of the connecting tube and using a syringe to inject water through the distal end of the tuohy-borst valve.Leakage was detected at the junction between the connecting tube and cap.The connecting tube and cap were then separated, and a hole was found on the connecting tube just below the flare.It is feasible to suggest that the damage could have occurred during the flaring manufacturing process.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number related to this issue.Based on the examination of the returned complaint device and the available information, the likely cause of the failure is manufacturing-related.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6039442
Report Number1820334-2016-01136
Device Sequence Number961404
Product Code DYB
UDI-Device Identifier00827002301207
UDI-Public(01)00827002301207(17)190118(10)6529442
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-5.0-18/38-55-RB-ANL2-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1